Enalapril-induced lichenoid reaction. Clinical case report

Silvia Alejandra Serrano García, Norma Rebeca Rojo Botello, Daniel Quezada Rivera

Resumen


Enalapril is a drug widely used due to its effectiveness in the treatment of blood hypertension cases, nevertheless, it occasionally generates lichenoid reactions as negative effect. The clinical pictureof this alteration can be varied, in the skin and/or oral mucosae, it can induce lesions similar to those of lichen planus. These lesions could be the result of hypersensitivity reactions of a bodywhich is susceptible to this drug. The present article documentsthe case of a 49 year old female patient, who sought consultation due to spontaneous gingival bleeding, bleeding caused by dental brushing, pain, and burning sensation with acid, hot or spicy foods.The condition had been present for the last three years. The patienthad been repeatedly treated with antibiotics and anti-fungal drugs; nevertheless, these treatments proved to be unsuccessful. Oral Pathology, Dermatology and Periodontics Departments emitted amulti-disciplinary diagnosis. Oral treatment consisted of teaching appropriate oral hygiene techniques along with topical corticoid therapy, and substitution of the drug which induced the lesions.

Palabras clave


Lichenoid reaction, enalapril, allergic and hypersensitivity reactions.

Texto completo:

PDF


DOI: http://dx.doi.org/10.22201/fo.1870199xp.2015.19.1-ING.45518


Contacto:

Esp. Daniela Carmona Ruiz

danyelacarmona@gmail.com

Tel. (55) 5623 22 07

ISSN: 1870-199X